Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 7, 2021, 1:47 PM EDT for Warren County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 1:47 PM EDT (17:47 UTC)
- Expired
- Aug 7, 2021, 2:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Albany, NY
- Hail
- 0.00 in
- Wind
- 30
County Warren County, NY
The radar
The Burlington radar (KCXX), 93 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219
WWUS81 KALY 071747
SPSALY
Special Weather Statement
National Weather Service Albany NY
147 PM EDT Sat Aug 7 2021
NYZ042-043-071830-
Northern Washington NY-Northern Warren NY-
147 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern Warren
and northeastern Washington Counties through 230 PM EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hague, or 14 miles northwest of Whitehall, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hague, Rogers Rock Campground, Huletts Landing, Putnam, Wright,
Dresden Center, Chipman Point, Putnam Station, Silver Bay, Snody
Dock, Clemons, Sabbath Day Point, Indian Kettles, Graphite,
Glenburnie, Chipmans Point and Ottenburgs Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near the northern portion of Lake George, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4377 7335 4374 7337 4373 7337 4369 7340
4364 7343 4362 7342 4362 7337 4363 7332
4359 7332 4361 7339 4361 7342 4367 7366
4377 7363 4380 7349 4381 7338
TIME...MOT...LOC 1745Z 273DEG 7KT 4374 7356
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
KSLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:11 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 7, 10:11 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 1011 AM EDT Sat Aug 7 2021 .SYNOPSIS... Typical summer weather expected through the weekend, with isolated showers and thunderstorms today and scattered showers and thunderstorms on Sunday. Greater coverage expected north of I-90 on Sunday. It will be warm and humid for the next several days as well. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... .UPDATE...As of 10am, a broken to overcast cirrus deck continues to blanket much of eastern NY and western New England thanks to southwest flow aloft ahead of an approaching shortwave currently in the mid-Atlantic. Dew points remain muggy in the low 60s and with temperatures expected to warm into the mid to even upper 80s this afternoon, it will be another very warm and humid day. With the southwest flow aloft, guidance hints at some weak mid-level baroclinic zones developing over the eastern Catskills into the Mohawk Valley and parts of the Capital District along with some very weak impulses traversing this region. This combined with some gradual height falls could support some isolated to scattered showers or pulse-type storms to develop, especially in the higher terrain. Severe weather is not anticipated given weak shear/upper level flow. We increased POPs in this region to low end chance given the latest trends on the HRRR and 3km NAM. Otherwise, still expecting only filtered sunshine today as high clouds persist most of the day. .PREVIOUS[0344]...A typical August day expected today, with temperatures slightly above normal and isolated diurnally driven showers and thunderstorms. Main difference from yesterday to today will be a slight increase in large-scale ascent downstream of a weakening upper level trough gradually moving eastward across the central Great Lakes and Ohio Valley region. Not expecting significant lift but there will be enough moisture and instability to support some convection. Thunderstorms are not expected to be severe, with forecast SBCAPE values around 500-1200 J/Kg from the HREF mean. NAM likely too high (lower 70s) with surface dewpoints and resulting CAPE, with HRRR seeming too low (upper 50s to lower 60s). Dewpoints in the lower to mid 60s appears more reasonable given the overall weak flow in the low/mid levels. 0-6 km shear decreases to around 20 kt or less late in the day so looking at pulse-type environment with fairly modest CAPE. Brief downpours will occur in some spots, but sustained updrafts not likely due to weak deep layer shear. There will be some high/mid level clouds around today, but there should also be enough sunshine to allow temperatures to warm into the lower/mid 80s across much of the area (70s in the mountains). Surface winds will be southwest less than 10 mph. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... The aforementioned broad/weak upper level trough axis will move eastward across our region tonight into Sunday. So while most of the convection from the afternoon will decrease this evening, a stray shower or two cannot be ruled out overnight with at least weak lift and sufficient low level moisture. Will mention slight chance POPs, but remove mention of thunder after midnight. It will be a muggy night with lows temperatures and dewpoints mainly in the 60s. Sunday will feature similar weather, although subtle differences should result in greater convective coverage especially across northern areas. Weak upper trough will continue to slowly meander eastward into New England during the day. Most sources of guidance in good agreement with a weak/compact surface cyclone passing by to the south/east of our area. Only effect from this system will be possibly greater cloud cover south and east of Albany during the morning. This could set up a differential heating boundary, which could act as the main focus for convection during the afternoon. Guidance indicating best instability (still only around 500-1200 J/Kg) across the northern half of the area. So will mention greater chances of showers and thunderstorms from around I-90 northward. 0-6 km shear will be weak at less than 20 kt, resulting in a pulse-type environment. Will have to watch for sustained activity (locally heavy rainfall) near any boundary that sets up, but otherwise storms should be relatively brief and non- severe. With more cloud cover early in the day and expected greater convective coverage, high temperatures should be a few degrees cooler than Saturday and very close to normal for early August. It will remain humid with dewpoints in the 60s. Convection should diminish Sunday evening as the upper trough axis moves well east of the area and short wave ridging develops overnight. Low temperatures will continue to be mild and near normal (upper 50s to mid 60s). Building upper level heights expected on Monday with a strengthening ridge along the east coast. 500 mb height anomalies forecast to increase to +1 to +2 STDEV (NAEFS). So less convection is anticipated compared to Sunday. With warm/humid conditions in place, an isolated afternoon shower or thunderstorm will still be possible though will limit POPs to slight chance (20 percent or less). More sunshine expected as well, with temperatures warming to slightly above normal levels. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Seasonably warm and humid conditions will continue through most of the extended period as an upper ridge dominates the northeastern U.S. Tuesday through at least Thursday, temperatures in the valleys will approach the low 90s. These temperatures, along with increased humidity, may result in heat indices above 95 degrees which would warrant heat advisories. High terrain locations will generally be in the 80s through the period. Overnight lows will also be on the warm side, mainly in the mid to upper 60s. In terms of sensible weather, we should start out dry Monday night into the day Tuesday as a low pressure system pulls further into the Atlantic and a shortwave ridge moves into the region. This dry weather will quickly give way to a more active pattern as our region will be positioned on the periphery of the upper ridge, allowing for pieces of energy to move through the upper flow. Therefore, showers and storms look possible during the afternoon and evening hours each day. The low level flow looks to consistently be out of the south-southwest through Friday morning before a cold front approaches and moves through the region Friday afternoon/overnight. We should see the heat finally break in the wake of the front and return to normal for Saturday. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... Early morning fog has dissipated, allowing for VFR conditions across all TAF sites this morning. VFR conditions are expected to continue through the TAF forecast period ending 12Z/Sun. While there is a chance for showers and thunderstorms this afternoon, coverage will be isolated at best. Therefore, decided to include VCSH at KALB/KGFL/KPSF. Keep in mind, briefly reduced conditions are possible within any shower or storm. Winds will increase out of the south-southwest between 5 to 10 kts today, before becoming light and variable tonight. Outlook... Saturday Night: Low Operational Impact. Slight Chance of SHRA...TSRA. Sunday: Moderate Operational Impact. Chance of SHRA...TSRA. Sunday Night: No Operational Impact. NO SIG WX. Monday: Low Operational Impact. Slight Chance of SHRA...TSRA. Monday Night: No Operational Impact. NO SIG WX. Tuesday: Low Operational Impact. Slight Chance of SHRA...TSRA. Tuesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA. Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Typical summer weather expected through the weekend, with isolated showers and thunderstorms today and scattered showers and thunderstorms on Sunday. Greater coverage expected north of I-90 on Sunday. It will be warm and humid for the next several days as well. Minimum relative humidity values today will be around 45 to 55 percent, increasing to between 85 and 100 percent tonight. Minimum RH values on Sunday will be around 50 to 65 percent. Winds today will southwest around 5 to 10 mph, becoming light and variable tonight. Winds on Sunday will become southerly around 5 mph. && .HYDROLOGY... After several days of dry weather, there will be chances for showers and thunderstorms through the weekend mainly during the afternoon and evening hours. Coverage should be generally be isolated to scattered, so any widespread hydro issues are not expected including river flooding. However, with weak flow and slightly above normal moisture persistent downpours could result in isolated minor flooding of urban, poor drainage and low lying areas. Greater coverage of showers and thunderstorms may occur towards the middle to latter part of next week as an upper level trough and cold front approach from the west. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...JPV NEAR TERM...JPV/Speciale SHORT TERM...JPV LONG TERM...JLV AVIATION...JLV FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, Aug 7, 4:07 AM EDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 407 AM EDT Sat Aug 7 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 407 AM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York and southern Vermont. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered non-severe thunderstorms are expected on Sunday during the afternoon to early evening hours. Some storms may produce locally heavy rainfall. There is a also a chance of thunderstorms Wednesday through Friday, mainly during the afternoon and evening hours. With increasing heat and humidity next Tuesday through Thursday, heat index values may exceed 95 degrees at lower elevations. Heat Advisories may eventually be needed during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 1:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
147 PM EDT Sat Aug 7 2021
NYZ042-043-071830-
Northern Washington NY-Northern Warren NY-
147 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern Warren
and northeastern Washington Counties through 230 PM EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hague, or 14 miles northwest of Whitehall, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hague, Rogers Rock Campground, Huletts Landing, Putnam, Wright,
Dresden Center, Chipman Point, Putnam Station, Silver Bay, Snody
Dock, Clemons, Sabbath Day Point, Indian Kettles, Graphite,
Glenburnie, Chipmans Point and Ottenburgs Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near the northern portion of Lake George, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4377 7335 4374 7337 4373 7337 4369 7340
4364 7343 4362 7342 4362 7337 4363 7332
4359 7332 4361 7339 4361 7342 4367 7366
4377 7363 4380 7349 4381 7338
TIME...MOT...LOC 1745Z 273DEG 7KT 4374 7356
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KSLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:40 PM EDT | Areal Flood Advisory | ALY | Saratoga, Schenectady | 105 min |
| Aug 7, 3:15 PM EDT | Special Weather Statement | ALY | Rensselaer | 45 min |
| Aug 7, 4:03 PM EDT | Special Weather Statement | ALY | Rensselaer | 42 min |
| Aug 7, 6:21 PM EDT | Special Weather Statement | ALY | Otsego | 39 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.